Change search
ReferencesLink to record
Permanent link

Direct link
SDP-based approximation of stabilising solutions for periodic matrix Riccati differential equations
Umeå University, Faculty of Science and Technology, Department of Applied Physics and Electronics.
2016 (English)In: International Journal of Control, ISSN 0020-7179, E-ISSN 1366-5820, Vol. 89, no 7, 1396-1405 p.Article in journal (Refereed) PublishedText
Abstract [en]

Numerically finding stabilising feedback control laws for linear systems of periodic differential equations is a nontrivial task with no known reliable solutions. The most successful method requires solving matrix differential Riccati equations with periodic coefficients. All previously proposed techniques for solving such equations involve numerical integration of unstable differential equations and consequently fail whenever the period is too large or the coefficients vary too much. Here, a new method for numerical computation of stabilising solutions for matrix differential Riccati equations with periodic coefficients is proposed. Our approach does not involve numerical solution of any differential equations. The approximation for a stabilising solution is found in the form of a trigonometric polynomial, matrix coefficients of which are found solving a specially constructed finite-dimensional semidefinite programming (SDP) problem. This problem is obtained using maximality property of the stabilising solution of the Riccati equation for the associated Riccati inequality and sampling technique. Our previously published numerical comparisons with other methods shows that for a class of problems only this technique provides a working solution. Asymptotic convergence of the computed approximations to the stabilising solution is proved below under the assumption that certain combinations of the key parameters are sufficiently large. Although the rate of convergence is not analysed, it appeared to be exponential in our numerical studies.

Place, publisher, year, edition, pages
2016. Vol. 89, no 7, 1396-1405 p.
Keyword [en]
SDP, trigonometric polynomial, approximation, stabilising solution, periodic matrix Riccati differential equations
National Category
URN: urn:nbn:se:umu:diva-121496DOI: 10.1080/00207179.2015.1131850ISI: 000375867100008OAI: diva2:938637
Available from: 2016-06-17 Created: 2016-06-02 Last updated: 2016-06-17Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Freidovich, Leonid B.
By organisation
Department of Applied Physics and Electronics
In the same journal
International Journal of Control

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 17 hits
ReferencesLink to record
Permanent link

Direct link